MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 VALVE 5/20; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 VALVE 5/20; HYDROCEPHALUS MANAGEMENT
Model Number FX210T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that an gav 2.0 (part # fx210t) was implanted during a procedure in (b)(6) 2021.According to the complainant, initially the shunt was noted to be overdraining and the shunt pressure was low but during post operative visits it was noted that the device did not seem to be draining.The patient underwent a revision procedure on (b)(6) 2022 when the shunt was cycled with saline the surgeon noted that the saline could not go through the device.The patient was implanted with a new m.Blue device and there were no intraoperative events that occured during the placement of the new valve.The complaint device has been received by the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Investigation: visual inspection: - third-party catheter with deposits inside.Permeability test: the test showed that the gav 2.0 with the third-party catheter is non-permeable.To exclude a blockage in the catheter we disconnected it and tested the gav 2.0 individually once again.The test showed that the gav 2.0 is not permeable.Computer control test: due to the non-permeability of the valve, the computer-controlled test is not applicable.Internal inspection of product: after dismantling of the valve, deposits were found in gav 2.0.Results: we would like to note in advance that the returned product was not submerged in liquid at the time of receipt.The testing of valves sent in a dry condition is only of a limited value.The product performance can be affected by dry residues of cerebrospinal fluid or blood.Despite this we have tested the device to the best of our abilities.For the sake of thoroughness and transparency, we would like to point out that a permeability test was already carried out after the revision at the hospital.Based on our investigation results, we have determined that there was a blockage in the valve at the time of our investigation.Detected deposits could be named as the cause of the blockage.Existing deposits in the csf may temporarily impair the function of the valve and are described concomitants in the hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.
 
Event or Problem Description
Patient details: age: 5 months.Weight: 9 kilograms (kg).Height: 70 centimeters (cm).Gender: male.

Brand Name
GAV 2.0 VALVE 5/20
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key14431426
Report Number3004721439-2022-00133
Device Sequence Number5604943
Product Code JXG
UDI-Device Identifier04041906500009
UDI-Public4041906500009
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2026
Device Model NumberFX210T
Device Catalogue NumberFX210T
Device Lot Number20051596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 MO
Patient SexMale
Patient Weight9 KG